MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM S RGT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM S RGT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6478-6-438
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 05/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Mrh implant removed, knee revision.Damage was seen on parts connecting the mrh femoral part with extension.Update: "removal of a damaged denture.Fracture and detachment at the femoral and mandrel junction level.Mrh / gmrs knee revision.Exchange on gmrs.Please estimate any surgical delay, even if under a minute : 30 min.The product has been damaged during use, i.E.In the patient's body.The first implantation took place in 2014.The patient was (b)(6).Then the patient reported pain.The decision was made to replace the primary implant.Revision surgery was on may 13 (removal of damaged elements, exchange for new one)".
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a mrh femoral component was reported.The event was confirmed through material analysis of the returned product.Method & results: device evaluation and results:the component was returned fractured at the female threads.Secondary cracking was observed on the posterior portion of the femoral component¿s female threads.A fractured fragment from the female threads was returned.The material analysis reported indicated: the fracture morphology of the femoral component is consistent with a fatigue fracture.Damage on the male threads of the stem was consistent with contact against the femoral component female threads due to bending.Xrf showed that the femoral component and stem were consistent with their respective drawings.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surfaces.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the event of crack/fracture was confirmed through material analysis review which indicated: the fracture morphology of the femoral component is consistent with a fatigue fracture.Damage on the male threads of the stem was consistent with contact against the femoral component female threads due to bending.Xrf showed that the femoral component and stem were consistent with their respective drawings.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surfaces.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and patient history are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Mrh implant removed, knee revision.Damage was seen on parts connecting the mrh femoral part with extension.Update: "removal of a damaged denture.Fracture and detachment at the femoral and mandrel junction level.Mrh / gmrs knee revision.Exchange on gmrs.Please estimate any surgical delay, even if under a minute : 30 min.The product has been damaged during use, i.E.In the patient's body.The first implantation took place in 2014.The patient was 28 years old.Then the patient reported pain.The decision was made to replace the primary implant.Revision surgery was on (b)(6) (removal of damaged elements, exchange for new one).".

Brand Name
MRH KNEE FEM S RGT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10137693
Report Number0002249697-2020-01126
Device Sequence Number3000100
Product Code KRO
UDI-Device Identifier07613327044775
UDI-Public07613327044775
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Model Number6478-6-438
Device Catalogue Number64811111
Device Lot NumberEBL9T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2020
Initial Date Received by Manufacturer 05/18/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age34 YR